A 48-year old woman received subcutaneous injections of peginterferon alfa-2a (80 μg/wk) and oral ribavirin therapy (400 mg/d) for chronic hepatitis C infection. Ten weeks after the initiation of therapy, she presented with a 2-week history of progressive disfiguring facial edema. She had blue-red swelling mainly involving the upper and lower lips, nasolabial grooves, and glabella (Figure 1). Ten year earlier, these sites had been treated with the polymethylmethacrylate (PMMA)-containing cosmetic permanent filler Artecoll (Artes Medical Inc, San Diego, Calif) to smooth wrinkles and to augment the lips. There was no history of sarcoidosis or tuberculosis. A subcutaneous papule was palpable in an appendectomy scar on physical examination, but no changes were detectable in the scars from breast augmentation surgery. An x-ray film of the chest showed no sign of hilar lymphadenopathy. The angiotensin-converting enzyme level was elevated at 43 U/L (reference range, 8-21 U/L). Antiviral therapy was continued at the same dosage. Oral allopurinol therapy was initiated at a maximum dose of 600 mg/d, because of a previous report describing its efficacy in the treatment of PMMA granulomas.1 Six weeks later, the facial swelling was slowly decreasing, but no significant fading of the discoloration had occurred. Ten weeks after the patient's initial visit to our dermatology department, cystic nodules appeared along nasolabial grooves, and at 15 weeks there was an expanding ulcer in the glabellar region. Antiviral therapy was completed as scheduled after 6 months. No virus load was observed at the end of antiviral therapy or during follow-up. Noticeable improvement of facial edema accentuated the discoloration of the injected sites as well as the nodules along nasolabial grooves. Ultrasonographic examination of the nodule on the left side of the face demonstrated a septate cyst measuring 55 × 11 × 7.5 mm in diameter with dorsal sonic enhancement. For diagnostic and therapeutic purposes, the lesion was excised. Histologic examination revealed a dense sarcoidal granulomatous infiltrate at the dermal-subcutaneous fat border surrounding densely packed, small, round cystic spaces that contained translucent, nonbirefringent, uniformly sized microspheres (Figure 2). On electron microscopy, some of the microspheres had lost their smooth surface, while others had leaked into the surrounding tissue. The subcutaneous papule in the appendectomy scar was excised at the same time and showed sarcoidal granulomatous dermal infiltrates with giant cells engulfing birefringent foreign material, most likely suture remnants. During the next 16 weeks of allopurinol therapy, the discoloration at the injection sites improved, the nodules along the nasolabial grooves partially resolved, and the glabellar ulcer healed spontaneously. Allopurinol therapy was discontinued after 8 months. Except for an insignificant increase in liver enzyme levels and a slight hair loss, the therapy was well tolerated. The decrease in uric acid levels showed that the patient had been compliant for the entire period. Despite this impressive improvement, 5 surgeries were required for facial reconstruction over the next 8 months. The last follow-up visit occurred 17 months after the first contact. An x-ray film of the chest still showed no sign of hilar lymphadenopathy. The angiotensin-converting enzyme level had decreased but was still slightly elevated at 30 U/L. There was no relapse of hepatitis C.